Alert archive / Wisconsin / Beach Hazards Statements in 2025

Beach Hazards Statement 13, NWS Milwaukee, WI

August 27, 20255 counties in Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Aug 27, 2025, 2:01 PM CDT for 5 counties in Wisconsin. It took effect at Aug 28, 2025, 12:00 PM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2025, 2:01 PM CDT (19:01 UTC)
In effect from
Aug 28, 2025, 12:00 PM CDT
Expired
Aug 29, 2025, 7:00 AM CDT
In force
19 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

412 
WHUS43 KMKX 271901
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
201 PM CDT Wed Aug 27 2025

WIZ052-060-066-071-072-280315-
/O.NEW.KMKX.BH.S.0013.250828T1700Z-250829T1200Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
201 PM CDT Wed Aug 27 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON
THROUGH FRIDAY MORNING...

* WHAT...Life threatening waves of 3 to 7 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...From Thursday afternoon through Friday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS...Northerly exposed beaches, piers, and/or
  breakwalls will be most vulnerable to these dangerous currents.
  Breezy north to northeast winds and building waves are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

Sheppard
8 follow-up statements
868 
WHUS43 KMKX 272346
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
646 PM CDT Wed Aug 27 2025

WIZ052-060-066-071-072-280800-
/O.CON.KMKX.BH.S.0013.250828T1700Z-250829T1200Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
646 PM CDT Wed Aug 27 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH EARLY FRIDAY MORNING...

* WHAT...Life threatening waves of 3 to 7 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...From Thursday afternoon through early Friday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS...Northerly exposed beaches, piers, and/or 
  breakwalls will be most vulnerable to these dangerous currents. 
  Breezy north to northeast winds and building waves are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
678 
WHUS43 KMKX 280154
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
854 PM CDT Wed Aug 27 2025

WIZ052-060-066-071-072-281000-
/O.CON.KMKX.BH.S.0013.250828T1700Z-250829T1200Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
854 PM CDT Wed Aug 27 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH FRIDAY MORNING...

* WHAT...Life threatening waves of 3 to 7 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...From Thursday afternoon through early Friday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS...Northerly exposed beaches, piers, and/or 
  breakwalls will be most vulnerable to these dangerous currents. 
  Breezy north to northeast winds and building waves are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
Wood
241 
WHUS43 KMKX 280833
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
333 AM CDT Thu Aug 28 2025

WIZ052-060-066-071-072-281645-
/O.CON.KMKX.BH.S.0013.250828T1700Z-250829T1200Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
333 AM CDT Thu Aug 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM NOON CDT TODAY
THROUGH FRIDAY MORNING...

* WHAT...Life threatening waves of 3 to 7 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...From noon CDT today through Friday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS...Northerly exposed beaches, piers, and/or 
  breakwalls will be most vulnerable to these dangerous currents. 
  Breezy north to northeast winds and building waves are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
449 
WHUS43 KMKX 281401
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
901 AM CDT Thu Aug 28 2025

WIZ052-060-066-071-072-282215-
/O.CON.KMKX.BH.S.0013.250828T1700Z-250829T1200Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
901 AM CDT Thu Aug 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* WHAT...Life threatening waves of 3 to 7 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...From noon CDT today through Friday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
234 
WHUS43 KMKX 281931
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
231 PM CDT Thu Aug 28 2025

WIZ052-060-066-071-072-290345-
/O.CON.KMKX.BH.S.0013.000000T0000Z-250829T1200Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
231 PM CDT Thu Aug 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...From noon CDT today through Friday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
987 
WHUS43 KMKX 290220
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
920 PM CDT Thu Aug 28 2025

WIZ052-060-066-071-072-291030-
/O.CON.KMKX.BH.S.0013.000000T0000Z-250829T1200Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
920 PM CDT Thu Aug 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT
FRIDAY...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...Until 7 AM CDT Friday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS...Northerly exposed beaches, piers, and/or 
  breakwalls will be most vulnerable to these dangerous currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
305 
WHUS43 KMKX 290725
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
225 AM CDT Fri Aug 29 2025

WIZ052-060-066-071-072-291200-
/O.CON.KMKX.BH.S.0013.000000T0000Z-250829T1200Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
225 AM CDT Fri Aug 29 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...Until 7 AM CDT Friday morning.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
466 
WHUS43 KMKX 291211
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
711 AM CDT Fri Aug 29 2025

WIZ052-060-066-071-072-291315-
/O.EXP.KMKX.BH.S.0013.000000T0000Z-250829T1200Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
711 AM CDT Fri Aug 29 2025

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Waves have decreased this morning. The Beach Hazards Statement has
thus been allowed to expire.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 27, 9:53 AM CDT, 4 hours 8 minutes earlier. Its key messages:

  • There is a slight chance (10-20%) for isolated showers this afternoon mainly for areas west of Madison. Additional shower and thunderstorm chances (40-60%) this evening into early Thursday for all of southern Wisconsin.
  • A period of dry and fair weather is forecast for Friday into early next week. Temperatures will be several degrees below normal late this week into this weekend.
Area forecast discussion, Aug 27, 9:53 AM CDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
953 AM CDT Wed Aug 27 2025

.KEY MESSAGES...

- There is a slight chance (10-20%) for isolated showers this
  afternoon mainly for areas west of Madison. Additional shower
  and thunderstorm chances (40-60%) this evening into early
  Thursday for all of southern Wisconsin.

- A period of dry and fair weather is forecast for Friday into
  early next week. Temperatures will be several degrees below
  normal late this week into this weekend.

&&

.UPDATE...
Issued 950 AM CDT Wed Aug 27 2025

No major changes to the going forecast. General expectation is
for a region of WAA pushing in from Iowa to amount to some
isolated shower activity southwest of Madison late this
afternoon into early this evening. Spreading further northeast
(to encompass the rest of the region) this evening, either
isolated coverage or missing entirely. Showers and possibly
weak thunderstorms increase to scattered coverage late tonight
(after midnight) as the cold front sags southward into the
region. This activity is mostly wrapped up by 10 AM Thursday,
though some instability for an isolated shower or storm will
linger in the area into the afternoon hours, particularly near
Lake Michigan due to the warm water temperatures. Into the
evening hours Thursday, lapse rates and instability diminish,
along with the potential for any lingering isolated activity.

Sheppard

&&

.SHORT TERM...
Issued 343 AM CDT Wed Aug 27 2025

Today through Thursday:

Mostly clear skies, light winds and dropping temperatures early
this morning will cause some patchy fog to develop prior to
sunrise. With the dry weather the last few days, any fog
development will be entirely dependent on the dewpoint
depressions. Areas across central and western Wisconsin will
have the best potential for any fog as temperatures are closer
to the dewpoints (dewpoint depression around 2-4 degrees). Of
those areas, river valleys and marsh lands are the most likely
to see any fog. To this point you can already see fog developing
in the Wisconsin River Valley on Satellite this morning. Not
anticipating any dense fog to develop. Fog should burn
off/dissipate shortly after sunrise.

High pressure will continue to move southeast from eastern
IA/western IL to the Ohio River Valley by this afternoon before
continuing due east. Mid level moisture/temp advection will
create some weak convergence this afternoon ahead of the cold
front which could spark some isolated showers. This potential
for showers is very low around 10-20%. There remains
uncertainty in how expansive these isolated showers would be
and if there's enough weak lift to squeeze out some light rain.
Overall the best potential for any of these showers would be
west of Madison for the afternoon.

This evening through Thursday morning a shortwave trough and
cold front will move through the state bringing additional
chances for showers and a few thunderstorms. PWATs are around 1
to 1.25 inches which will give us some light to moderate rain
across the area. Nothing really of note for that otherwise as
showers/storms should have a good storm motion without limited
training. Model/sounding instability is modest which will keep
thunderstorms chances persisting into Thursday morning, but not
anticipating any stronger storms. Expecting more along the lines
of a couple claps of thunder and some lightning. Rain is
expected to clear from the northwest to the southeast Thursday
morning with some light rain expected to linger through the
morning commute and into the early afternoon hours across
southeastern Wisconsin. Otherwise, dry weather will begin to
settle in behind the exiting cold front CWA wide for Thursday
late afternoon/evening.

Patterson

&&

.LONG TERM...
Issued 343 AM CDT Wed Aug 27 2025

Thursday night through Tuesday:

High pressure will push back into northern WI behind the
departing low pressure system and associated front from earlier
Thursday. While we are not quite into the large scale ridging
(stuck between ridge to the west and trough to the east), the
high pressure (which will sink south somewhat) should keep the
region largely dry through Saturday, especially given dry low
levels. Sunday we may see some shortwave energy sneak into the
western parts of the CWA with enough moisture to bring some precip
but models are mostly keeping this activity much further west.
The base of the surface high pressure will start to push east but
will also strengthen somewhat keeping the higher pressure
generally over the region still through early next week thus
likely continuing the dry weather. The middle of next week looks
like the next best chance for precipitation as an upper low begins
to swing down from central Canada.

Kuroski

&&

.AVIATION...
Issued 950 AM CDT Wed Aug 27 2025

Isolated shower activity currently over Iowa will gradually
push northeast, and may reach southwestern Wisconsin (areas
southwest of Madison) this afternoon. Dry weather and VFR
conditions elsewhere through this afternoon. Some scattered
diurnal cumulus around 6,000 ft may develop at times, the shower
activity in Iowa is accompanied by overcast ceilings of between
4,000 and 8,000 ft at the moment, the latest model guidance
suggests the showers may even fail to reach Mineral Point
(KMRJ). A light west to southwest breeze continues.

The aforementioned isolated shower activity pushes over the rest
of our region into this evening, but looks to remain isolated
(or even missing entirely) until a cold front sags southward
into our region late tonight, increasing shower and weak
thunderstorm activity to scattered coverage at some point after
midnight tonight, with some accompanying MVFR / Fuel Alt MVFR
ceilings possible. Scattered shower / weak storm activity winds
down around 10 AM Thursday, allowing ceilings to gradually lift.
That said, the instability for an isolated shower / weak storm
will linger through Thursday afternoon before eroding.

Sheppard

&&

.MARINE...
Issued 343 AM CDT Wed Aug 27 2025

High pressure near the IA/IL border will slide southeast into
the Ohio River Valley today. A trough of low pressure and
associated cold front will then drop through the area Wednesday
night into early Thursday. West to southwest winds will develop
tonight into Thursday ahead of this system, becoming northerly
and breezy on Thursday behind the trough and front. There is a
small potential for more waterspouts over the open waters of
Lake Michigan Thursday. These waterspouts are more likely to be
associated with rain and thunderstorm with the convective cloud
depths around 25 to 30 kft, but there's some hesitancy as the
delta Ts between the water and 850mb is a little lack luster.
Will continue to monitor trends today. Winds will then ease
Friday into the weekend as high pressure of 30.2 inches parks
over the Great Lakes.

Patterson

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 27, 3:46 AM CDT, 10 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
346 AM CDT Wed Aug 27 2025

WIZ046-047-051-052-056>060-062>072-280900-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
346 AM CDT Wed Aug 27 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

There are chances for thunderstorms this evening into Thursday
morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms chances continue into Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-280900-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
346 AM CDT Wed Aug 27 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

There are chances for thunderstorms this evening into Thursday
morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms chances continue into Thursday morning.

Small Craft Advisory conditions are possible Thursday into
Thursday night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-280900-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
346 AM CDT Wed Aug 27 2025

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Today and Tonight

There are chances for thunderstorms over the northern third of
the lake this afternoon, then for the entire lake tonight into
Thursday.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms chances continue into Thursday morning.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 2:04 PM CDTSmall Craft AdvisoryMKX41 hr

Nearby

Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.